Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 86, NWS Paducah, KY

June 16, 2015Henderson County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 16, 2015, 11:32 PM CDT for Henderson County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2015, 11:32 PM CDT (04:32 UTC)
Expired
Jun 17, 2015, 12:15 AM CDT
In force
43 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.5 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:44 PM CDT, 8 hours 48 minutes earlier.

Area forecast discussion, Jun 16, 2:44 PM CDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT TUE JUN 16 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 1253 PM CDT TUE JUN 16 2015

DIFFERENTIAL HEATING HAS ALLOWED FOR SOME ISOLATED PM STORM
DEVELOPMENT...OTHERWISE SCATTERED SHOWER ACTIVITY CONTINUES.
MEANWHILE HIGH PRESSURE TO THE SOUTH/EAST WILL CONTINUE TO
RIMFIRE CONVECTIVE ELEMENTS AROUND MAINLY OUR WESTERN RIM THRU THE
NEAR TERM FORECAST TIME PERIODS...AND THIS CAN BE SEEN DEPICTED
NICELY ON THE REGIONAL MOSAIC.

HIGH PW'S MARK FOR LOCALLY HEAVY RAINS AS THE PRIMARY HAZARD...NOT
WITHSTANDING ISOLATED WIND GUST (OR HAIL) POTENTIAL IN A
PARTICULARLY STRONGER CELL. QPF THRU FRIDAY SHOULD AVERAGE 1-3
INCHES BUT CLOSER TO 4-5 INCH LOCAL AMOUNTS POSSIBLE FURTHER WEST
CLOSER TO THE TRACK OF BILL. THIS IS ALL HIGHLIGHTED IN THE JUST
UPDATED ESF.

TEMPS WILL CONTIUE TO BE SUMMER LIKE WITH HIGHS U80S/NR 90 XCP
WHERE CLOUDS/CONVECTION CAP...AND MUGGY LOWS NR TDS AROUND
70/L70S.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 244 PM CDT TUE JUN 16 2015

AVERAGE TO ABOVE AVERAGE CONFIDENCE IN THE GENERAL TREND OF THE
MAIN PRECIPITATION AXIS FOR THE REMNANTS OF BILL ARCING ACROSS THE
MIDDLE MISSISSIPPI AND LOWER OHIO VALLEY FRIDAY AND SATURDAY. IN
DISCUSSION WITH PREVIOUS FORECAST SHIFTS AND DECENT MODEL INITIALIZATION
THIS MORNING, THE 06Z/12Z GFS AND NAM-WRF APPEAR TO HAVE A BETTER
HANDLE ON THE EXTRATROPICAL SYSTEM TRANSLATION OF BILL.

LATEST STORM TOTAL QPF FOR THE ENTIRE EVENT FROM NOW THROUGH
SATURDAY SUGGEST AN INCH OR LESS FROM GREENVILLE TO BENTON AND
MURRAY KENTUCKY...TWO INCHES FROM OWENSBORO AND PADUCAH KENTUCKY
TO NEW MADRID MO...THREE INCHES FROM FAIRFIELD ILLINOIS TO
PERRYVILLE MO...WITH NEAR FOUR INCHES POSSIBLE NORTH OF A LINE
FROM MOUNT VERNON TO PINCKNEYVILLE ILLINOIS. THE ANTECEDENT
RAINFALL FROM NOW THROUGH THURSDAY WILL DETERMINE THE EFFECTIVE
SATURATED GROUND STATE FOR FLASH FLOOD/FLOOD POTENTIAL. GIVEN THE
POTENTIAL VARIABILITY AND MESOSCALE INFLUENCES ALONG THE IMPRESSED
DIFFERENTIAL THETA-E BOUNDARY...THE MAIN AXIS OF HEAVY RAIN COULD
VARY BY 25-50 MILES DURING THE NEXT 24-48 HOURS. THE SHORT TERM
FORECASTER CONTINUED THE HYDROLOGICAL OUTLOOK REFERENCING TROPICAL
STORM BILL'S INTERACTION AND INFLUENCE ON RAINFALL AMOUNTS DURING
THE LATER PART OF THE WEEK. AS THE CONE OF UNCERTAINTY DIMINISHES
WITH TIME...A FLASH FLOOD/FLOOD WATCH WILL LIKELY BE NEEDED FOR
PART OF THE WFO PAH FORECAST AREA.

OUTSIDE OF THE RAINFALL, DIURNAL RANGES WILL BE CLOSER TO NORMAL
WITH TEMPERATURES AT 0R SLIGHTLY ABOVE NORMAL FOR THIS TIME OF
YEAR.

INSTABILITY FOR AND SEVERE POTENTIAL (OTHER THAN FLOOD POTENTIAL)
ASSOCIATED WITH CONVECTIVE CLUSTERS MAY BE MINIMIZED BY FRIDAY.
HOWEVER, THE GFS SUGGESTS AN INCREASE A SIGNIFICANT INCREASE OF
DOWNDRAFT CAPE (ABOVE 1000 J/KG2) ON SATURDAY. THIS WILL NEED TO
BE MONITORED FOR SOME WIND POTENTIAL ON SATURDAY.

OTHERWISE, A BRIEF BREAK IN THE RAIN CAN BE EXPECTED FOLLOWING THE
PASSAGE OF BILL...WITH ANOTHER MCS SYSTEM EXPECTED TO MOVE INTO
THE AREA LATE SUNDAY INTO MONDAY.

&&

.AVIATION...
ISSUED AT 1253 PM CDT TUE JUN 16 2015

MVFR SCT-BKN CIGS POSSIBLE WHERE CONVECTION OR LIGHT SHOWERS
OCCUR...OTHERWISE ANTICIPATE LOW VFR SCATTERED CLOUDS WITH MID
DECK CIGS ABOVE THRU THE OVERNIGHT HOURS. VICINITY MENTION
SHOWERS OR STORMS MAINLY DIURNALLY SPEAKING BUT LOW PROP POPS WEST
(KCGI/KPAH) POSSIBLE AS EARLY AS LATE TONIGHT...EXPANDING ACROSS
ALL TERMINALS BY TMRW MORNING. VICINITY MENTION AGAIN FOR ALL
SITES WITH DIURNAL HEATING TMRW.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

LONG TERM...SMITH
Hazardous weather outlook, Jun 16, 3:03 AM CDT, 20 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
303 AM CDT TUE JUN 16 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-170815-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
303 AM CDT TUE JUN 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED TODAY THROUGH
TONIGHT. BEST COVERAGE AND HIGHER INTENSITY ACTIVITY WILL BE NORTH
AND WEST OF THE OHIO RIVER. LOCALLY HEAVY RAIN...LIGHTNING AND
GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE REGION WILL HAVE A DAILY CHANCE OF THUNDERSTORMS. LOCALLY
HEAVY RAIN...LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY
HAZARDS. THERE IS A POSSIBILITY FOR FLOODING OR FLASH FLOODING MID
TO LATE WEEK. PLEASE REFER TO THE HYDROLOGIC OUTLOOK FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 16, 8:48 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
848 PM CDT TUE JUN 16 2015

KYZ017-170230-
CHRISTIAN KY-
848 PM CDT TUE JUN 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
SOUTHEASTERN CALDWELL AND NORTHEASTERN TRIGG COUNTIES UNTIL 930 PM
CDT...

AT 848 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COBB...OR 12 MILES NORTHWEST OF HOPKINSVILLE...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CROFTON AND HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3693 8743 3693 8766 3696 8766 3698 8768
      3703 8771 3713 8742
TIME...MOT...LOC 0148Z 257DEG 17KT 3699 8765

RST

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:48 PM CDTSpecial Weather StatementPAHChristian42 min
Jun 17, 3:46 AM CDTSpecial Weather StatementPAHDaviess29 min
Jun 17, 12:42 AM CDTSevere Thunderstorm WarningPAHGallatin, Saline48 min
Jun 17, 4:28 AM CDTAreal Flood AdvisoryPAHJackson3 hr
Jun 17, 4:28 AM CDTAreal Flood AdvisoryPAHJackson3 hr
Jun 17, 5:24 AM CDTAreal Flood AdvisoryPAHFranklin, Perry, Williamson3 hr
Jun 17, 2:56 PM CDTSpecial Weather StatementPAHPerry19 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.